MAUDE Adverse Event Report: LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC

LIGHTLAB IMAGING, INC. DRAGONFLY OPSTAR¿; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 1014651
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the dragonfly opstar imaging catheter was intended to be used in a moderately calcified, moderately tortuous right coronary artery (rca) lesion.The imaging catheter met resistance during advancement with the anatomy and was not tracking right.Therefore, the catheter was removed, however during removal resistance was felt with the tortuous lesion and precarious guide and guide liner engagement.Once removed it was noted that a maker was missing.Angiogram was performed and found that a marker remained free floating in the patient distal pda, intervention was not performed.The procedure was completed with another dragonfly.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported material separation was able to be confirmed; however, the difficulty to advance and remove the imaging catheter was not able to be confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported the difficulty to advance, remove the imaging catheter, and material separation appear to be related to circumstances of the procedure.The catheter was returned stretched and torn, which resulted in separation of the distal tip including the distal marker band which resulted in a foreign body in the patient.In this case, it is likely that patient¿s anatomical conditions caused the difficulty to advance and remove the imaging catheter.The continued withdrawal attempt of the imaging catheter against resistance, instead of removing the catheter and guidewire as a unit once the imaging catheter was stuck, caused the material separation which resulted in the foreign body in the patient.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY OPSTAR¿
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
LIGHTLAB IMAGING, INC.
4 robbins rd.
westford MA 01886
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23805086
Report Number2024168-2025-12029
Device Sequence Number9389449
Product Code DQO
UDI-Device Identifier05415067031129
UDI-Public(01)05415067031129(17)270611(10)10891985
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K230411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1014651
Device Catalogue Number1014651
Device Lot Number10891985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age73 YR
Patient SexFemale
Patient Weight100 KG
Patient RaceBlack Or African American